Oklahoma, 2003

Tornadoes and Hail in Oklahoma, May 7 to 8, 2003

May 7 to 8, 2003 · NWS OUN · 33 events in 13 counties and zones

This was the first of three tornadic events in two days for Oklahoma. The other two events occurred on the afternoon of May 8 and on May 9, 2003 (see appropriate storm data).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$355,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

This was the first of three tornadic events in two days for Oklahoma. The other two events occurred on the afternoon of May 8 and on May 9, 2003 (see appropriate storm data). The five tornadoes that occurred in south central Oklahoma all happened after midnight with the strongest tornadoes producing F2 damage. One large supercell produced the three strongest tornadoes of the night.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 7:45 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, May 7, 7:45 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
845 PM CDT WED MAY 7 2003

MADE SOME MINOR CHANGES BASED ON LATEST RADAR AND SATELITE TRENDS
WITH PRECIP AND CLOUD COVER. WILL LIKELY SEE ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS CONT FOR A COUPLE OF MORE HOURS ACROSS SW
ZONES WITH GRADUAL DECREASE IN COVERAGE AND INTENSITY WITH LOSS OF
HEATING. ATTENTION THEN TURNS TO WAA DEVELOPING NORTH OF WARM FRONT
ACROSS CENTRAL INTO NE OKLAHOMA AFTER MIDNIGHT. LOW LEVELS HAVE SOME
WORK TO DO WITH 00Z SOUNDING SHOWING STRONG CAPPING INVERSION TO
OVERCOME HERE IN CENTRAL OK. WINDOW OF OPPORTUNITY MAY BE SMALL HERE
ACROSS CENTRAL SECTIONS WITH CHANCES LINGERING TOWARD MORNING IN THE
NORTH AND NE. NO CHANGES PAST FIRST PERIOD. UPDATES OUT SHORTLY.

30

---------------------------------------------

353 PM CDT WED MAY 7 2003

REPEATED VISITS BY WAVES IN THE GENERALLY WEST-SOUTHWESTERLY UPPER
FLOW WILL KEEP CHANCES OF SHOWERS AND STORMS IN OUR FORECAST FOR THE
MAJORITY OF THE NEXT 7 DAYS.  IT APPEARS THAT THE MAIN HIGHLIGHTS
FOR SEVERE WEATHER WILL BE TONIGHT... THURSDAY... FRIDAY...
SATURDAY... AND AGAIN ON TUESDAY NIGHT AND WEDNESDAY.  SUNDAY AND
MONDAY LOOK FAIRLY QUIET AT THIS POINT.

HAVE MADE SOME SIGNIFICANT CHANGES TO THE TEMPERATURE FORECASTS FOR
THE WEEKEND AND EARLY NEXT WEEK.  GENERALLY LOWERED HIGHS ABOUT 5 TO
10 DEGREES AND MADE SIMILAR... ALTHOUGH NOT QUITE AS ABRUPT...
CHANGES TO LOW TEMPERATURES.  BETWEEN THE EXPECTED FRONTAL PASSAGE
AND CLOUD COVER... DAYTIME HIGHS WILL BE HARD PRESSED TO GET MUCH
ABOVE THE NEW MRF GUIDANCE.

ALSO MODIFIED POPS SOMEWHAT.  IN HOPES THAT THE MODEL FORECAST OF
FULL-SCALE FRONTAL PASSAGE WILL ACTUALLY OCCUR... HAVE
LOWERED/REMOVED POPS SUNDAY.  OBVIOUSLY... IF THE FRONT FAILS TO
MAKE IT AS FAR AS THE GFS SHOWS... THE FORECAST WILL NEED TO BE PUT
BACK THE WAY IT WAS.

OKC   71   87   62   88  / 50   30   30   10
HBR   66   88   57   89  / 30   20   20   10
SPS   70   91   63   93  / 30   20   20   10
GAG   57   85   51   86  / 40   10   10    0
PNC   69   85   59   86  / 50   40   30   10
DUA   73   89   70   91  / 30   40   30   20

FORECAST ID = 23 = CMS

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, May 7, 4:00 PM CST, 5 hours 30 minutes before
OKZ004>048-050>052-TXZ083>090-081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT WED MAY 7 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS ALL OF WESTERN...CENTRAL AND SOUTHEAST OKLAHOMA AND
WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
THROUGH 4 AM.

IMPACTS...
THE PRIMARY CONCERN WILL BE THE POTENTIAL FOR LARGE HAIL...POSSIBLY
UP TO AROUND BASEBALL SIZE AND DAMAGING STRAIGHT-LINE WINDS TO 70
MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD LISTEN FOR UPDATES THROUGHOUT THE DAY...AND PLAN
FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS EVENING AND OVERNIGHT.

DISCUSSION...
A WARM FRONT LOCATED ALONG THE RED RIVER NORTHWEST ACROSS THE TEXAS
PANHANDLE WILL CONTINUE TO MOVE SLOWLY NORTH INTO SOUTHERN OKLAHOMA
THIS EVENING. A DRY LINE IS ALSO TAKING SHAPE LATE THIS AFTERNOON
ACROSS WEST TEXAS...FROM NEAR AMARILLO SOUTH TO LUBBOCK AND WEST OF
MIDLAND. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
EAST OF THE DRY LINE LATE THIS AFTERNOON ACROSS PORTIONS OF WEST
TEXAS. THESE STORMS WILL THEN MOVE NORTHEAST TOWARD WESTERN PORTIONS
OF NORTH TEXAS AND SOUTHWEST OKLAHOMA THIS EVENING. FAVORABLE WIND
FIELDS AND A VERY UNSTABLE AIRMASS TO THE EAST OF THE DRY LINE WILL
ALLOW ANY THUNDERSTORMS THAT DEVELOP TO QUICKLY BECOME SEVERE...WITH
SUPERCELL THUNDERSTORMS POSSIBLE.

SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ALONG AND TO
THE NORTH OF THE WARM FRONT THIS EVENING ACROSS SOUTHERN INTO
CENTRAL OKLAHOMA. IF THUNDERSTORMS DEVELOP ALONG THIS BOUNDARY...
HIGH INSTABILITY AND MODERATE WIND SHEAR WILL ALLOW THESE
THUNDERSTORMS TO BECOME SEVERE.

THE ACTIVITY IS EXPECTED TO MOVE NORTH AND NORTHEAST INTO NORTHERN
OKLAHOMA AND EVENTUALLY NORTH AND EAST OF OKLAHOMA BY EARLY THURSDAY
MORNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THE ACTIVE SPRING WEATHER PATTERN WILL RESULT IN CONTINUED CHANCES
OF SEVERE THUNDERSTORMS NEARLY EVERY DAY THROUGH SATURDAY. GREATER
CHANCES OF SEVERE WEATHER WILL BE ACROSS EASTERN OKLAHOMA FOR THE
MOST PART...WITH LESSER CHANCES ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE POTENTIAL WILL EXIST FOR SIGNIFICANT SEVERE WEATHER
OUTBREAKS IN PARTS OF THE CENTRAL UNITED STATES AGAIN ON THURSDAY
AND AGAIN SATURDAY...PERHAPS INCLUDING EASTERN PARTS OF THE NORMAN
COUNTY WARNING AREA. SEVERE WEATHER IS ALSO POSSIBLE NEXT TUESDAY.
SPOTTERS AND EMERGENCY MANAGERS... ESPECIALLY IN THE EASTERN HALF OF
OKLAHOMA...SHOULD STAY TUNED FOR UPDATED WEATHER INFORMATION
THROUGHOUT THE WEEK

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

30/11

In the hours before

Local storm report, May 7, 9:02 PM CST, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT WED MAY 07 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

958 PM     4 S VERNON                TX   .88 INCH HAIL
05/07/03   WILBARGER                      REPORTED BY COUNTY EDC

0958 PM    DUNDEE                    TX   .75 INCH HAIL
05/07/03   ARCHER                         REPORTED BY HAM RADIO
                                          OPERATOR

0930 PM    2 NW MANKINS              TX   1.25 INCH HAIL
05/07/03   ARCHER                         REPORTED BY HAM RADIO
                                          OPERATOR
Local storm report, May 7, 9:02 PM CST, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT WED MAY 07 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 AM    4 S VERNON                TX   .88 INCH HAIL
05/07/03   WILBARGER                      REPORTED BY COUNTY EDC

0958 PM    DUNDEE                    TX   .75 INCH HAIL
05/07/03   ARCHER                         REPORTED BY HAM RADIO
                                          OPERATOR

0930 PM    2 NW MANKINS              TX   1.25 INCH HAIL
05/07/03   ARCHER                         REPORTED BY HAM RADIO
                                          OPERATOR
Special weather statement, May 7, 9:04 PM CST, 26 minutes before
OKZ036-037-080315-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CDT WED MAY 7 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND TILLMAN
COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF ELMER AT 1004 PM
CDT...MOVING EAST AT 30 MPH.

PEOPLE IN JACKSON...TILLMAN AND WILBARGER COUNTIES SHOULD MONITOR
THIS STORM CLOSELY. LISTEN FOR WARNINGS AND WATCH FOR THREATENING
WEATHER CONDITIONS AS THIS STORM APPROACHES.
Local storm report, May 7, 9:11 PM CST, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1011 PM CDT WED MAY 07 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1010 PM    HOLLIDAY                  TX   .88 INCH HAIL
05/07/03   ARCHER                         REPORTED BY HAM RADIO
                                          OPERATOR

1010 PM    ODELL                     TX   60 MPH WIND GUST
05/07/03   WILBARGER                      ESTIMATED BY SPOTTER

MBB/KT
Special weather statement, May 7, 9:29 PM CST, 1 minute before
TXZ090-080345-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT WED MAY 7 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF JOLLY AT 1029 PM
CDT...MOVING EAST AT 55 MPH. THIS IS A SIGNIFICANT SEVERE
THUNDERSTORM AND WILL PRODUCE VERY LARGE HAIL AND DAMAGING WINDS.
PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF HENRIETTA...SHOULD
MONITOR THIS STORM CLOSELY. LISTEN FOR WARNINGS AND WATCH FOR
THREATENING WEATHER CONDITIONS AS THIS STORM APPROACHES.
Local storm report, May 7, 9:29 PM CST, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT WED MAY 07 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    ODELL                     TX   70 MPH WIND GUST
05/07/03   WILBARGER                      ESTIMATED BY HAM RADIO
                                          OPERATOR

MBB/KT

The radar

The Altus AFB radar (KFDR), 4 km away, was scanning. The volume nearest the first event began at 03:28 UTC.

Open the radar archive at this moment

Event by event

26 hail, 5 tornado, 2 thunderstorm wind. Local standard time, as filed.

Hail, Tillman

When
May 7, 9:30 PM CST
Where
Tillman County, Frederick
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.383, -99.017

Hail, Tillman

When
May 7, 9:40 PM CST
Where
Tillman County, 2 mi W of Tipton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.183, -99.683

Hail, Tillman

When
May 7, 9:45 PM CST
Where
Tillman County, Frederick
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.167, -97.667

Hail, Beckham

When
May 7, 9:50 PM CST
Where
Beckham County, 1 mi S of Carter
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.050, -97.167

Hail, Beckham

When
May 7, 9:51 PM CST
Where
Beckham County, 1 mi N of Delhi
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.067, -96.950

Hail, Beckham

When
May 7, 9:55 PM CST
Where
Beckham County, Delhi
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
35.167, -99.683

Thunderstorm Wind, Washita

When
May 7, 10:20 PM CST
Where
Washita County, 11 mi W of Sentinel
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.150, -99.367

Wind was measured by the Oklahoma mesonet.

Hail, Washita

When
May 7, 10:24 PM CST
Where
Washita County, Dill City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.283, -99.133

Hail, Cotton

When
May 7, 10:25 PM CST
Where
Cotton County, Walters
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.350, -98.300

Hail, Washita

When
May 7, 10:26 PM CST
Where
Washita County, Sentinel
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.150, -99.183

Hail, Washita

When
May 7, 10:36 PM CST
Where
Washita County, 7 mi SW of Cordell
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.233, -99.067

Hail, Washita

When
May 7, 10:44 PM CST
Where
Washita County, 3 mi S of Cordell
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.250, -98.983

Hail, Cotton

When
May 7, 10:51 PM CST
Where
Cotton County, 5 mi N of Cookietown
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.333, -98.450

Hail, Cotton

When
May 7, 10:55 PM CST
Where
Cotton County, 6 mi W of Walters
Measured
1.75 in hail
Reported by
UNKNOWN
Coordinates
34.350, -98.400

Hail was observed at the Walters toll booth on Interstate 44.

Hail, Washita

When
May 7, 10:58 PM CST
Where
Washita County, Cordell
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
35.300, -98.983

Hail, Cotton

When
May 7, 11:05 PM CST
Where
Cotton County, Walters
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.350, -98.300

Hail, Woodward

When
May 7, 11:21 PM CST
Where
Woodward County, Ft Supply
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.583, -99.567

Hail, Caddo

When
May 7, 11:41 PM CST
Where
Caddo County, 1 mi S of Eakly
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.283, -98.550

Hail, Stephens

When
May 7, 11:45 PM CST
Where
Stephens County, Duncan
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.517, -97.950

Hail, Caddo

When
May 7, 11:54 PM CST
Where
Caddo County, 5 mi W of Binger
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
35.317, -98.417

Hail, Jefferson

When
May 8, 12:01 AM CST
Where
Jefferson County, Addington
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.267, -97.983

Hail, Jefferson

When
May 8, 12:01 AM CST
Where
Jefferson County, 1 mi N of Addington
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.283, -97.983

Tornado, Stephens

When
May 8, 12:08 AM CST to 12:12 AM CST
Where
Stephens County, 7 mi SE of Duncan
Rating
F1
Path length
3 mi
Path width
200 yd
Property damage
$35,000
Reported by
EMERGENCY MANAGER
Coordinates
34.450, -97.867

This tornado moved north-northeast between Highway 7 and Old Highway 7. Three houses sustained roof damage. The tornado also heavily damaged 5 barns in this area. A pickup and camper sustained major damage. Power lines, fences, and numerous trees were also downed.

Tornado, Stephens

When
May 8, 12:17 AM CST
Where
Stephens County, 3 mi W of Velma
Rating
F0
Path length
0.5 mi
Path width
30 yd
Reported by
GENERAL PUBLIC
Coordinates
34.450, -97.717

This brief tornado was seen touching down in open country. No damage was reported.

Hail, Woodward

When
May 8, 12:30 AM CST
Where
Woodward County, 17 mi N of Mooreland
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.683, -99.200

Tornado, Jefferson

When
May 8, 12:32 AM CST to 12:43 AM CST
Where
Jefferson County, 4 mi W of Cornish
Rating
F2
Path length
6 mi
Path width
150 yd
Property damage
$70,000
Reported by
EMERGENCY MANAGER
Coordinates
34.500, -99.167

This nighttime tornado is the first of three Oklahoma tornadoes produced by a large supercell that moved across south central Oklahoma. The tornado moved east-southeast for six miles before dissipating. Several homes lost all or part of their roofs with several other homes receiving shingle damage. Four barns were damaged or destroyed. One pole barn had the poles, that were buried three feet deep, pulled out of the ground. A cinder block building also collapsed. Many trees and power lines were downed or damaged by the tornado. Two of the trees were over 100 years old. Three horses were also injured by the tornado.

Hail, Woods

When
May 8, 12:40 AM CST
Where
Woods County, 1 mi E of Freedom
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.767, -99.100

Thunderstorm Wind, Jefferson

When
May 8, 12:45 AM CST
Where
Jefferson County, 1 mi N of Ringling
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.200, -97.583

Wind was measured by the Oklahoma mesonet.

Hail, Garvin

When
May 8, 1:17 AM CST
Where
Garvin County, Elmore City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -97.383

Hail, Carter

When
May 8, 1:20 AM CST
Where
Carter County, Ardmore
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.183, -97.133

Tornado, Love

When
May 8, 1:23 AM CST to 1:33 AM CST
Where
Love County, 2 mi SW of Overbrook
Rating
F2
Path length
4 mi
Path width
440 yd
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
34.383, -99.017

This is the second Oklahoma tornado of three that was produced by a supercell that moved across south central Oklahoma. This strong F2 tornado moved southeast and then turned more easterly before dissipating within Lake Murray State Park. A double-wide mobile home was destroyed by the tornado. A brick home lost two of its walls and the roof was removed. Four other homes were also heavily damaged with roofs removed and walls damaged. Two barns were also damaged. The tornado crossed Interstate 35 near mile marker 21. A tractor trailer was blown off the interstate just south of this location. The state park sustained some tree damage on the southwest side of Lake Murray.

Hail, Garvin

When
May 8, 1:32 AM CST
Where
Garvin County, 4 mi E of Elmore City
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
34.617, -97.317

Tornado, Marshall

When
May 8, 1:54 AM CST to 2:08 AM CST
Where
Marshall County, 6 mi WSW of Antioch
Rating
F2
Path length
7 mi
Path width
300 yd
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
35.200, -99.500

This strong F2 tornado is the final of three Oklahoma tornadoes produced by a supercell that moved across south central Oklahoma. The tornado was seen by spotters touching down approximately a mile east of the Carter-Marshall county line. The tornado then moved northeast before dissipating north of Antioch. The most significant damage was sustained in an area about three miles west of Antioch along Highway 70. A wood frame home lost its roof and two walls. Two barns also lost roofs in this area. A forty foot by one hundred foot barn south of Highway 70 was heavily damaged. Three tractors were also damaged. One of the tractors was hooked up to a hay baler and was moved 100 yards.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyThe tornado archive for Oklahoma, 2003Warnings in Oklahoma, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361470, 5361169, 5361170, 5361171, 5361172, 5361385, 5361386, 5361387, 5361388, 5361389, 5361390, 5361391, 5361392, 5361455, 5361456, 5361457, 5361458, 5361459, 5361460, 5361461, 5361462, 5361463, 5361471, 5361472, 5361464, 5360534, 5361465, 5361466, 5361467, 5361468, 5360925, 5361469, 5360926.